MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC, METALLIC, EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC, METALLIC, EXPANDABLE
Model Number G48038
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
The handle/gun system was very hard and got jammed, hence the stent could not be used.Additional information received on 05nov2025.Are images of the device or procedure available? no.Was the product inspected for kinks or damage before use? no.What endoscope type and channel size was used? colonoscope to be used not endoscope, (make ¿ olympus).What was the target location? colon.What was the diameter of the wire guide used? 0.035 x 480 cm (metii-35-480).Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? no.If altered please indicate the procedure type (e.G., choledochojejunostomy) n/a.Was pre-dilation/post-dilation performed? n/a.Was resistance encountered when advancing the delivery system to the target location? yes.Was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? no.Was the stricture dilated before stent placement? no.If additional intervention was performed, was it during the same procedure as the device failure or was it scheduled for another day? no additional procedure was performed.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 9 dec 2025.
 
Additional Manufacturer Narrative
Device evaluation: the evo-25-30-10-c device of lot c2121991 was involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution, all evo-25-30-10-c devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for evo-25-30-10-c of lot number c2121991 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred with lot number c2121991.Instructions for use and/label: as per the instructions for use (ifu0052) notes section "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." there is evidence to suggest that the user did not follow the instructions for use.From additional information provided the product was not inspected for kinks or damage before use.However, this did not contribute to the issue reported and no additional complaint required as failure to inspect the device cannot cause a failure but can merely prevent a damaged device from being user.Therefore, this has been logged in the pms tracker as per the management of complaints procedure (b)(4).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to the torturous patient anatomy.It is possible that during deployment tortuous path may have caused a build-up of pressure resulting in the deployment difficulties described by the user, was likely generated due to excessive strain/pressure placed on the device during deployment through the torturous path.From additional information provided customer/rep confirmed that there was resistance encountered when advancing the delivery system to the target location.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the handle / gun system was very hard and got jammed, hence the stent could not used.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a possible root cause could be attributed to the torturous patient anatomy.It is possible that during deployment tortuous path may have caused a build-up of pressure resulting in the deployment difficulties described by the user, was likely generated due to excessive strain/pressure placed on the device during deployment through the torturous path.From additional information provided customer/rep confirmed that there was resistance encountered when advancing the delivery system to the target location.Complaint is confirmed based on customer and/or rep testimony.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC, METALLIC, EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23551204
Report Number3001845648-2025-00587
Device Sequence Number13123926
Product Code MQR
UDI-Device Identifier10827002480381
UDI-Public(01)10827002480381(17)251207(10)C2121991
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model NumberG48038
Device Catalogue NumberEVO-25-30-10-C
Device Lot NumberC2121991
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/31/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight57 KG